Alert archive / North Carolina / Gale Warnings in 2017
Gale Warning 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jun 7, 2017, 3:33 PM EDT. It took effect at Jun 8, 2017, 4:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2017, 3:33 PM EDT (19:33 UTC)
- In effect from
- Jun 8, 2017, 4:00 AM EDT
- Expired
- Jun 8, 2017, 12:40 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
049 WHUS72 KMHX 071933 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT WED JUN 7 2017 ...GALE FORCE WINDS DEVELOPING LATE TONIGHT... .STRENGTHENING LOW PRESSURE OFF THE SOUTHEAST COAST WILL BRING GALE FORCE WINDS TO THE WATERS SOUTH OF OREGON INLET AND PAMLICO SOUND BEGINNING EARLY THURSDAY MORNING AND ENDING LATE THURSDAY AFTERNOON. STRONG SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE MARINE DOMAIN. SEAS WILL RESPOND BY BUILDING AS HIGH AS 10 TO 12 FEET BY THURSDAY AFTERNOON. AMZ135-080745- /O.UPG.KMHX.SC.Y.0065.000000T0000Z-170609T0400Z/ /O.NEW.KMHX.GL.W.0017.170608T1000Z-170608T2200Z/ PAMLICO SOUND- 333 PM EDT WED JUN 7 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-080745- /O.UPG.KMHX.SC.Y.0065.000000T0000Z-170609T1800Z/ /O.NEW.KMHX.GL.W.0017.170608T1000Z-170608T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 333 PM EDT WED JUN 7 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-080745- /O.UPG.KMHX.SC.Y.0065.000000T0000Z-170609T0600Z/ /O.NEW.KMHX.GL.W.0017.170608T0800Z-170608T2200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 333 PM EDT WED JUN 7 2017 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ131-080745- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170609T0000Z/ ALLIGATOR RIVER- 333 PM EDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-080745- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170609T0300Z/ ALBEMARLE SOUND- 333 PM EDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-080745- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170609T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 333 PM EDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-080745- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170608T2300Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 333 PM EDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
906 WHUS72 KMHX 080733 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 AM EDT THU JUN 8 2017 ...GALE FORCE WINDS DEVELOPING THIS MORNING... .STRENGTHENING LOW PRESSURE OFF THE SOUTHEAST COAST WILL BRING GALE FORCE WINDS TO THE WATERS SOUTH OF OREGON INLET AND PAMLICO SOUND FROM THIS MORNING INTO THE LATE AFTERNOON. STRONG SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE MARINE DOMAIN. SEAS WILL RESPOND BY BUILDING AS HIGH AS 10 OR 11 FEET BY THURSDAY AFTERNOON. AMZ135-082200- /O.CON.KMHX.GL.W.0017.170608T1000Z-170608T2200Z/ PAMLICO SOUND- 333 AM EDT THU JUN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 25 TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-082200- /O.CON.KMHX.GL.W.0017.170608T1000Z-170608T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 333 AM EDT THU JUN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-082200- /O.CON.KMHX.GL.W.0017.170608T0800Z-170608T2200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 333 AM EDT THU JUN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ131-082300- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170609T0000Z/ ALLIGATOR RIVER- 333 AM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-082300- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170609T0300Z/ ALBEMARLE SOUND- 333 AM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-082300- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170609T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 333 AM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-082300- /O.CON.KMHX.SC.Y.0065.000000T0000Z-170608T2300Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 333 AM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
576 WHUS72 KMHX 081640 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1240 PM EDT THU JUN 8 2017 ...SLOWLY IMPROVING CONDITIONS THROUGH FRIDAY... .GALE FORCE WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS. THE WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON AND EARLY EVENING. SEAS WILL TAKE LONGER TO RESPOND AND REMAIN ABOVE 6 FEET THROUGH EARLY FRIDAY. AMZ135-090000- /O.CAN.KMHX.GL.W.0017.000000T0000Z-170608T2200Z/ /O.EXA.KMHX.SC.Y.0065.000000T0000Z-170609T0000Z/ PAMLICO SOUND- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-090445- /O.CAN.KMHX.GL.W.0017.000000T0000Z-170608T2200Z/ /O.EXB.KMHX.SC.Y.0065.000000T0000Z-170609T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-090445- /O.CAN.KMHX.GL.W.0017.000000T0000Z-170608T2200Z/ /O.EXB.KMHX.SC.Y.0065.000000T0000Z-170609T0800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-081745- /O.CAN.KMHX.SC.Y.0065.000000T0000Z-170608T2300Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTY WINDS HAVE DIMINISHED BELOW 25 KNOTS. $$ AMZ131-082200- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-170608T2200Z/ ALLIGATOR RIVER- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-082200- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-170608T2200Z/ ALBEMARLE SOUND- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 20 TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-090445- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-170609T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1240 PM EDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jun 7, 10:00 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 10:00 AM EDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1000 AM EDT Wed Jun 7 2017
.SYNOPSIS...
A stationary front will remain south of the area into late week.
Several low pressure areas will develop along the front to our south,
but will remain off the NC coast through Thursday. High pressure
moves in for the weekend into early next week.
&&
.NEAR TERM /Today/...
As of 10 AM Wed...Have inc pops to categorical for most of the
southern half of the FA as solid area of light stratiform rain
has formed and will persist through at least early afternoon
today. No other changes with fcst.
Previous discussion...As of 705 AM Wednesday...Based on radar
coverage, have raised PoPs to likely further inland for a
corridor from Duplin County northeast through Jones, Craven and
Beaufort counties. Periods of light rain will continue today as
low pressure forms along stalled frontal boundary to our south.
Initial wave is moving along the SC coast with a second and
stronger wave taking shape off the Florida Panhandle. Coverage
and intensity of rainfall will increase with the second wave
later today into tonight. Models have trended further offshore
with the strengthening low later this evening with best coverage
of rainfall right along the coast with a sharp moisture
gradient. Have scaled back QPF a bit from previous forecasts.
Instability will continue to be minimal and little if any
thunder is expected with no severe threat today. With widespread
cloud cover, temperatures will be fairly uniform ranging in the
lower to mid 70s for most areas.
&&
.SHORT TERM /Tonight/...
As of 340 AM Wednesday...The heavier precipitation will
continue to hug the coast tonight as low pressure passes
offshore. A continued strong moisture gradient will persist with
limited precipitation over the far north and western portions
of the CWA. QPF totals do not look quite as high as previous
model runs with close to an inch near the coast and lesser
amounts inland. However, some localized downpours could produce
some slightly higher totals and produce minor flooding. With
gusty NE winds, some minor water level rises are possible along
the central and northern Outer Banks and some Soundside
locations.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 300 AM Wed...Strong coastal low located off the southern
NC coast Thursday morning will move up the coast during the day,
with rain expected over mostly coastal sections. High pressure
builds in for Friday then slides offshore over the weekend and
into early next week providing a return to a more summer like
pattern with temps warming into mid 80s and lower 90s along with
some isolated afternoon/evening thunderstorms.
Thursday...Model guidance has come into more of an agreement
that the heaviest rain will remain just offshore. However,
light to moderate rain will fall over most of Eastern NC, with
some heavier rain able to move over the immediate coast at
times. Rain will taper off from southwest to northeast during
the afternoon and evening. High temps will be seasonably cool,
with temps only reaching the low to mid 70s, with widespread
cloud cover and NNE winds.
Friday...Upper trough swings through on Friday, and high
pressure builds in from the SW. Winds will slowly transition
from N to S over the course of the day, as the high slides off
the coast. High temps will rebound into the upper 70s and low
80s, but will still be a few degrees below normal.
Saturday through Monday...High pressure will become anchored off
the East coast for this period, and heat and humidity will build
with persistent SW flow. Widely scattered afternoon
thunderstorms will be possible Saturday, but Sunday and Monday
should be mostly dry. High temps Saturday will be around normal
for this time of year, mostly in the mid 80s. Upper 80s and low
90s will be possible on Sunday and Monday over inland locations,
with low to mid 80s likely along the coast.
Tuesday...A weak, possibly tropical, disturbance will circulate
NE around the offshore high pressure on Tuesday, and help spark
showers and thunderstorms. High temps look to again reach the
upper 80s to low 90s inland, and low to mid 80s for coastal
sections.
Low temps through Saturday morning will be in the upper 50s and
low 60s over inland sections, and upper 60s to low 70s along
the coast. Sunday morning on will feature low temps in the upper
60s to low 70s inland, with lows to mid 70s along the coast.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through 12z Thurs/...
As of 705 AM Wednesday...Band of light rain has expanded inland
and will likely impact KEWN and KOAJ at times today and perhaps
KISO. The bulk of the precipitation should stay south and east
of KPGV. Some lower ceilings and vsbys early this morning should
lift to VFR by 14Z or so and remain there until early evening.
MOS and high-resolution NARRE guidance indicates several hours
of MVFR ceilings tonight after dark as gusty NE winds drop off
and low-level moisture lingers.
Long Term /Thursday through Monday/...
As of 315 AM Wed...Rain and sub-VFR conditions will likely be
confined to the coast, east of the TAF sites. VFR conditions
then return for all of Eastern NC by Thursday night and will
last through at least Monday. Some isolated convection is
possible on Saturday however, which could lead to brief periods
of sub-VFR.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 710 AM Wednesday...Northeast winds starting to ramp up
over the past couple of hours with gusts approaching 25 knots on
the Sounds and central waters. Seas have increased to the 3-5
foot range. Conditions will slowly go downhill later today
into tonight as strengthening low pressure moves along a stalled
frontal boundary to our south and moves off the NC coast later
tonight. Expect NE winds to increase to 15-25 knots with seas
building to as high as 8 or 9 feet by later tonight, south of
Oregon Inlet. No changes needed to current SCA which covers all
coastal waters, Sounds and inland rivers. With gusty NE winds,
some minor water level rises are possible along the central and
northern Outer Banks and some Soundside locations.
Long Term /Thursday through Monday/...
As of 320 AM Wed...NNE winds
initially 25-30 knots will diminish to 20-25 knots by Thursday
evening. Seas will peak by mid morning Thursday at 5-10 ft with
highest over the central waters. Seas remain elevated through Friday
morning, and will become 3-5 ft for most of Friday. Winds on Friday
will transition from NNE to SSW and will mostly be around 10 knots.
Saturday through Monday will feature mostly SW/SSW winds 5-10 kts,
and seas 2-4 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103.
MARINE...Small Craft Advisory until 7 PM EDT Thursday for AMZ136-137.
Small Craft Advisory until midnight EDT Thursday night for
AMZ135.
Small Craft Advisory until 11 PM EDT Thursday for AMZ130.
Small Craft Advisory until 8 PM EDT Thursday for AMZ131.
Small Craft Advisory until 2 PM EDT Friday for AMZ150-152-154.
Small Craft Advisory until 2 AM EDT Friday for AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC/TL
SHORT TERM...
LONG TERM...SGK
AVIATION...CTC/SGK
MARINE...CTC/SGKHazardous weather outlook, Jun 7, 4:01 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 401 AM EDT Wed Jun 7 2017 NCZ029-044>046-079-080-090>092-080815- Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Duplin-Lenoir-Jones- 401 AM EDT Wed Jun 7 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-104-080815- Carteret-Onslow-Outer Banks Hyde- 401 AM EDT Wed Jun 7 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. An area of low pressure will move off the NC coast later tonight. Periods of moderate to heavy rain are possible, mainly along the coast that could cause minor flooding. Gusty north to northeast winds may also cause minor water level rises on the sounds and rivers. Elevated rip currents and rough surf are also expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering heavy rain and some minor flooding are possible near the coast Thursday, especially in the morning. Gusty north and northeast winds could cause minor coastal flooding on the sounds and rivers. Elevated rip currents and rough surf are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-081-093-094-080815- Mainland Dare-Mainland Hyde-Craven-Pamlico- 401 AM EDT Wed Jun 7 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. An area of low pressure will move off the NC coast later tonight. Periods of moderate to heavy rain are possible, mainly along the coast that could cause minor flooding. Gusty north to northeast winds may also cause minor water level rises on the sounds and rivers. Elevated rip currents and rough surf are also expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering heavy rain and some minor flooding are possible near the coast Thursday, especially in the morning. Gusty north and northeast winds could cause minor coastal flooding on the sounds and rivers. Elevated rip currents and rough surf are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-080815- Outer Banks Dare- 401 AM EDT Wed Jun 7 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. An area of low pressure will move off the NC coast later tonight. Periods of moderate to heavy rain are possible, mainly along the coast that could cause minor flooding. Gusty north to northeast winds may also cause minor water level rises on the sounds and rivers. Elevated rip currents and rough surf are also expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering heavy rain and some minor flooding are possible near the coast Thursday, especially in the morning. Gusty north and northeast winds could cause minor coastal flooding on the sounds and rivers. Elevated rip currents and rough surf are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:03 AM EDT | Beach Hazards Statement | MHX | 16 hr |
Nearby
Gale Warnings in North Carolina, 2017Every gale warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.